Alert archive / Michigan / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 7, NWS Grand Rapids, MI

June 8, 2015Eaton County, Michigan

NWS Grand Rapids, MI issued this severe thunderstorm warning at Jun 8, 2015, 6:57 PM EDT for Eaton County, Michigan. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 8, 2015, 6:57 PM EDT (22:57 UTC)
Expired
Jun 8, 2015, 7:40 PM EDT
In force
43 min
Issued by
NWS Grand Rapids, MI
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

County Eaton County, MI

The radar

The Grand Rapids radar (KGRR), 60 km from the middle of the area, began a volume at 22:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 11.0 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2015-06-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 117 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2015-06-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 76 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
117 J/kg
Mixed-layer CIN
-30 J/kg
Mixed-layer LCL
580 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
76 m²/s²
0-3 km storm-relative helicity
84 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

103 
WUUS53 KGRR 082257
SVRGRR
MIC045-090000-
/O.NEW.KGRR.SV.W.0007.150608T2257Z-150609T0000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
657 PM EDT MON JUN 8 2015

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EATON COUNTY IN SOUTH CENTRAL MICHIGAN...

* UNTIL 800 PM EDT

* AT 656 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR NASHVILLE...
  MOVING EAST AT 15 MPH.

  HAZARD...QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

* THIS SEVERE THUNDERSTORM WILL BE NEAR...
  CHARLOTTE AROUND 745 PM EDT.
  POTTERVILLE AROUND 800 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
VERMONTVILLE...GRESHAM AND KALAMO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.

&&

LAT...LON 4267 8507 4277 8472 4248 8468 4248 8507
TIME...MOT...LOC 2256Z 261DEG 11KT 4259 8502 

HAIL...1.00IN
WIND...<50MPH
 
$$

LAURENS
2 follow-up statements
064 
WWUS53 KGRR 082325
SVSGRR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
725 PM EDT MON JUN 8 2015

MIC045-090000-
/O.CON.KGRR.SV.W.0007.000000T0000Z-150609T0000Z/
EATON MI-
725 PM EDT MON JUN 8 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EDT
FOR CENTRAL EATON COUNTY...

AT 723 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CHARLOTTE...
MOVING EAST AT 15 MPH.

HAZARD...QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...MINOR DAMAGE TO VEHICLES IS POSSIBLE. 

THIS SEVERE STORM WILL BE NEAR...
  CHARLOTTE AROUND 745 PM EDT.
  POTTERVILLE AROUND 800 PM EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.

&&

LAT...LON 4261 8494 4267 8471 4248 8468 4248 8498
TIME...MOT...LOC 2323Z 261DEG 11KT 4260 8491 

HAIL...1.00IN
WIND...<50MPH
 
$$

OSTUNO
834 
WWUS53 KGRR 082340
SVSGRR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
740 PM EDT MON JUN 8 2015

MIC045-082350-
/O.CAN.KGRR.SV.W.0007.000000T0000Z-150609T0000Z/
EATON MI-
740 PM EDT MON JUN 8 2015

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL EATON COUNTY IS
CANCELLED...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 4261 8494 4267 8471 4248 8468 4248 8498
TIME...MOT...LOC 2338Z 261DEG 11KT 4261 8484 

$$

OSTUNO

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 3:25 PM EDT, 3 hours 32 minutes earlier.

Area forecast discussion, Jun 8, 3:25 PM EDT, 3 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
325 PM EDT MON JUN 8 2015

LATEST UPDATE...
SYNOPSIS/SHORT TERM/LONG TERM/MARINE

.SYNOPSIS...
ISSUED AT 325 PM EDT MON JUN 8 2015

THERE WILL BE SEVERAL CHANCES FOR SHOWERS AND THUNDERSTORMS THIS
WEEK. THE BEST CHANCE FOR SHOWERS AND STORMS WILL COME TUESDAY
NIGHT INTO WEDNESDAY AND THEN FRIDAY THROUGH THE WEEKEND.
TEMPERATURES WILL AVERAGE A LITTLE ABOVE NORMAL THROUGH THE WEEK.

&&

.SHORT TERM...(THIS EVENING THROUGH WEDNESDAY NIGHT)
ISSUED AT 325 PM EDT MON JUN 8 2015

AN UPPER LEVEL DISTURBANCE DROPPING DOWN FROM THE NW WILL BRING
POTENTIAL FOR A FEW SHOWERS AND THUNDERSTORMS VERY LATE THIS
AFTERNOON THROUGH THE EVENING. THIS IS WHEN INSTABILITY FROM DAYTIME
HEATING WILL BE MAXIMIZED.

THE POTENTIAL FOR CONVECTION IN OUR AREA IS MITIGATED BY THE
STABILIZING INFLUENCE OF WESTERLY FLOW OFF COLD LAKE MI WATERS.
HOWEVER IT DOES APPEAR THAT A FEW SHOWERS AND STORMS DEVELOPING OFF
TO OUR WEST/NW WILL GRADUALLY MOVE IN VERY LATE AFTN/EVE AS
SUGGESTED BY 12Z NSSL WRF GUIDANCE. IN ADDITION ISOLATED SHOWERS AND
STORMS WILL DEVELOP NEAR TO EAST OF A LINE FROM KAZO TO KMOP LATE
THIS AFTN. SO WE WILL MAINTAIN LOW CHC POPS FOR A SHOWER OR STORM
THROUGH THIS EVENING. ADDED PATCHY FOG TO THE FCST FOR VERY LATE
TONIGHT DUE TO PARTIAL CLEARING AND LIGHT BOUNDARY LAYER WINDS AND
LINGERING LOW LEVEL MOISTURE.

DRY WX IS ANTICIPATED TUESDAY AS A WEAK HIGH PRESSURE RIDGE BUILDS
IN. THIS WILL RESULT IN PARTLY SUNNY SKIES AND SEASONABLE TEMPS.

A LOW PRESSURE SYSTEM MOVING IN FROM THE NW WILL BRING SHOWERS AND
A FEW THUNDERSTORMS TUESDAY NIGHT. THUNDERSTORMS WILL DEVELOP OFF
TO OUR NW ACROSS WI TUESDAY AFTERNOON AND EVENING WITH THIS SYSTEM
WHERE SB CAPE VALUES WILL POTENTIALLY REACH 2000-2500 J/KG.
ONLY WEAK SFC BASED INSTABILITY IS EXPECTED OVER OUR AREA TOMORROW
NIGHT.

HOWEVER ELEVATED INSTABILITY OVER OUR FCST AREA TOMORROW EVENING
IS FAIRLY IMPRESSIVE WITH BOTH 12Z GFS/NAM GUIDANCE SHOWING 850
LI/S WILL FALL TO -2 TO -4 WITH DECENT ELEVATED CAPE DEVELOPING AS
WELL. SO SHOWERS AND THUNDERSTORMS ARE LIKELY ACROSS OUR FCST AREA
TOMORROW NIGHT LINGERING INTO WEDNESDAY MORNING.

THE OVERALL SVR WX THREAT TOMORROW NIGHT IS LOW. HOWEVER WE
CANNOT RULE OUT POTENTIAL FOR A FEW STRONG TO MARGINALLY SEVERE
CELLS GIVEN FAIRLY STRONG ELEVATED INSTABILITY AND DECENT DEEP
LAYER SHEAR AND A CORE OF STRONG WINDS ALOFT AT ABOUT 2-3 KFT AGL
DURING THE EARLY MORNING HOURS WEDNESDAY.

A FEW SHOWERS AND THUNDERSTORMS MAY REDEVELOP AND JUST CLIP OUR
SOUTHERN FCST AREA ALONG I-94 FROM KAZO EAST TO KJXN WEDNESDAY
AFTERNOON RIGHT ALONG THE FRONT BEFORE ALL CONVECTION SHIFTS
FURTHER SOUTH TO NORTHERN IN/NORTHERN OH LATE WEDNESDAY THROUGH
WEDNESDAY EVENING. FAIR WX WILL RETURN BEGINNING WEDNESDAY NIGHT
BEHIND THAT SYSTEM AS SOME WEAK RIDGING BUILDS IN.

.LONG TERM...(THURSDAY THROUGH MONDAY)
ISSUED AT 325 PM EDT MON JUN 8 2015

WE ARE STILL WATCHING THE EVOLUTION OF THE SYSTEM OVER THIS COMING
WEEKEND. IT STILL LOOKS LIKE WE HAVE SEVERE STORM POTENTIAL AND
HEAVY RAIN POTENTIL. THERE IS A TIMING ISSUE WITH ALL OF THIS THAT
NEEDS TO BE CONSIDERED. CURRENTLY WE ARE GOING WITH FRIDAY BEING
WET...THEN WE GET A BREAK FROM THE ACTION ON SATURDAY ONLY TO GET
YET ANOTHER WAVE ON THE FRONT MOVE THROUGH THE AREA ON SUNDAY.
HOWEVER THIS IS NOT A SURE THING AT THIS POINT.

THE GOOD NEWS IS THE MODELS ARE MORE SIMILAR THAN DISSIMILAR ON HOW
THIS ALL PLAYS OUT. HOWEVER WHAT IS DRIVING OUR SYSTEM OVER THE
WEEKEND IS A COMPLEX INTERPLAY OF SEVERAL NORTHERN STREAM SHORTWAVES
PLUS THE REMANTS OF BLANCA AND A CURRENTLY CLOSED UPPER LOW OFF THE
COAST OF CALIFORNIA. WITH SO MANY PLAYERS IN THIS GAME...JUST HOW
THESE ALL INTERACT IS A GOOD QUESTION THAT I DO NOT BELIEVE OUR
CURRENT MODEL SOLUTIONS HAVE TOTALLY RESOLVED.

WHAT IS HAPPENING IS THERE IS CURRENTLY A 140 KNOT JET CORE MOVING
SOUTH OF THE ALEUITIAN ISLANDS ASSOCATED WITH A LARGE UPPER LEVEL
SYSTEM AND STRONG SURFACE SYSTEM MOVING EASTWARD. THAT SYSTEM KICKS
THE UPPER LOW OFF THE COAST OF CALIFORNIA INLAND AND IT TRIES TO
MERGE WITH A NORTHERN STREAM SHORTWAVE IN FRONT OF THE SYSTEM SOUTH
OF THE ALEUTIAN ISLANDS. THE GLITCH WITH ALL THIS IS THAT THE MODELS
ARE NOT GOOD AT KICKING BARATROPIC SYSTEMS INTO THE PREVAILING
WESTERLIES. IF ANYTHING THE UPPER LOW BEING KICKED OUT WILL BE
SLOWER AND DEEPER. THIS WOULD DELAY THE PROGRESSION OF FRONTAL WAVES
AND ASSOCIATED PRECIPITATION AND MAY CHANGE WHERE THE FRONT ACTUALLY
ENDS UP BEING.

WE ARE CURRENTLY GOING WITH THE MAIN LEAD WAVE COMING THROUGH ON
FRIDAY...A BREAK BETWEEN SHORTWAVES ON SATURDAY THEN ANOTHER SYSTEM
ON SUNDAY. ONCE AGAIN THIS MAY WELL TURN THE TIMING OF ALL THIS MAY
NOT YET BE CORRECT AND THE POSTION OF THE SYSTEM ALSO MAY WELL BE
INCORRECT. STILL WE HAVE TO GIVE IT OUR BEST SHOT... AND AT THIS
POINT I WOULD SAY WE WILL BE SEEING SOME SIGNIFICANT RAIN BETWEEN
FRIDAY AND MONDAY. THE DETAILS OF OF JUST WHEN THE HEAVIEST RAIN AND
LARGEST SEVERE STORM THREAT ACTUALLY IS SHOULD BE EXPECTED TO CHANGE
SOME OVER TIME. ONE THING I FEEL STRONGLY ABOUT IS WE WILL NOT SEE A
MAJOR COOL DOWN OR MAJOR HEAT WAVE DURING THIS TIME PERIOD.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON)
ISSUED AT 109 PM EDT MON JUN 8 2015

I EXPECT VFR CONDITIONS AT ALL TAF SITES BY 20Z OR SO. THE LOW
CLOUDS WILL CLEAR OUT OF THE I-94 TAF SITES BY THEN. AN UPPER AIR
DISTURBANCE WILL BRING SOME SCATTERED SHOWERS TO THE AREA LATE
THIS AFTERNOON BUT COVERAGE WILL NOT BE ENOUGH TO ACTUALLY PUT
THEM IN THE TAFS. SKIES SHOULD THEN CLEAR TONIGHT AND WINDS SHOULD
GO LIGHT. THAT WILL LEAD TO DENSE FOG AT ALL TAF SITES BY MORNING.
THIS IS SHOWN NICELY ON BUFKIT...WHICH SHOWS THIS VERY NICELY WITH
100 PCT RH IN THE LOWEST LAYER NEAR THE GROUND FROM 09Z TILL
AROUND 15Z. GIVEN THE EXPECTED LIGHT WINDS...THIS MAY BE SLOW TO
MIX OUT TUESDAY MORNING.

&&

.MARINE...
ISSUED AT 325 PM EDT MON JUN 8 2015

MARINE WEBCAMS AND VIS SAT IMAGERY EARLY THIS AFTN SHOW THAT FOG
CONTINUES TO LINGER OVER THE NEARSHORE WATERS. HOWEVER SAT TRENDS
INDICATE THIS IS SLOWLY ERODING. WE WILL THEREFORE LEAVE THE
MARINE DENSE FOG ADVISORY IN EFFECT UNTIL 4 PM AT WHICH POINT MOST
OF THE FOG SHOULD DISSIPATE. MINIMAL WAVE ACTION IS ANTICIPATED
THROUGH TUESDAY AFTERNOON BEFORE INCREASING SOUTHERLY FLOW
RESULTS IN BUILDING WAVES TUESDAY NIGHT ESPECIALLY OVER OUR
NORTHERN NEARSHORE ZONES.

&&

.HYDROLOGY...
ISSUED AT 1255 AM EDT MON JUN 8 2015

THERE ARE NO IMMEDIATE IMPACTS TO BE NOTED. CONCERNS BEGIN TO
INCREASE LATER IN THE WEEK WITH THE POSSIBILITY FOR HEAVIER
RAINFALL.

AREAS ALONG AND SOUTH OF I-94 RECEIVED IN BALLPARK OF ONE INCH OF
PRECIPITATION IN THE LAST 24 HOURS. MINOR WITHIN BANK FLUCTUATIONS
HAVE BEEN OBSERVED BUT ARE NOT A CONCERN AS THEY REMAIN WELL BELOW
ADVISORTY CRITERIA.

NOW THROUGH THURSDAY WILL INCLUDE CHANCES FOR SHOWERS AND
THUNDERSTORMS. IT WILL NOT BE ALL-DAY TYPE OF RAIN BUT LOCALIZED
AREAS COULD RECEIVE BRIEF HEAVY DOWNPOURS FROM TIME TO TIME. THIS
COULD POTENTIALLY RESULT IN MINOR URBAN OR STREET FLOODING BUT
NOTHING MAJOR IS EXPECTED. FRIDAY AND BEYOND IS WHERE WE BEGIN TO
INCREASE VIGILANCE FOR HIGHER RAINFALL TOTALS. THIS COULD BE A
CONCERN OVER MUCH OF THE CWA. MOISTURE RETURNS TO THE AREA IN A
BIG WAY...EVEN PUSHING PWAT VALUES NEAR 2.00 INCHES IN SOME
INSTANCES. THIS WILL BE SOMETHING TO CONTINUE TO WATCH THROUGH THE
NEXT COUPLE OF DAYS...PROVIDED IT ACTUALLY PANS OUT.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LM...DENSE FOG ADVISORY UNTIL 4 PM EDT THIS AFTERNOON FOR LMZ844>849.

&&

SYNOPSIS...LAURENS
SHORT TERM...LAURENS
LONG TERM...WDM
AVIATION...WDM
HYDROLOGY...JAM
MARINE...LAURENS
Hazardous weather outlook, Jun 8, 4:30 AM EDT, 14 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
430 AM EDT MON JUN 8 2015

MIZ037>040-043>046-050>052-056>059-064>067-071>074-090830-
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
430 AM EDT MON JUN 8 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS MAY CONTAIN GUSTY WINDS TO 50 MPH AND SMALL
HAIL THIS AFTERNOON AND EVENING. AREAS OF DENSE FOG WILL IMPACT
AREAS WEST AND NORTH OF GRAND RAPIDS EARLY THIS MORNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

STRONG THUNDERSTORMS ARE POSSIBLE LATE TUESDAY NIGHT AND
WEDNESDAY... AND AGAIN ON FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

LMZ844>849-090830-
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
430 AM EDT MON JUN 8 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

AREAS OF DENSE FOG AND SCATTERED THUNDERSTORMS WILL IMPACT LAKE
MICHIGAN TODAY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A PERIOD OF HAZARDOUS WINDS AND WAVES IS POSSIBLE LATE TUESDAY NIGHT
INTO EARLY WEDNESDAY. STRONG THUNDERSTORMS ARE POSSIBLE LATE TUESDAY
NIGHT AND WEDNESDAY...AND AGAIN ON FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

MEADE

In the hours before

Special weather statement, Jun 8, 3:38 PM EDT, 3 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
338 PM EDT MON JUN 8 2015

MIZ072-073-082015-
CALHOUN-KALAMAZOO-
338 PM EDT MON JUN 8 2015

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN KALAMAZOO AND
SOUTHWESTERN CALHOUN COUNTIES...

AT 338 PM EDT...A STRONG THUNDERSTORM WAS 7 MILES NORTH OF COLON...
MOVING EAST AT 35 MPH.

WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
FULTON AND ATHENS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 4215 8541 4215 8510 4207 8510 4207 8546
TIME...MOT...LOC 1938Z 266DEG 31KT 4206 8529

WDM
Special weather statement, Jun 8, 5:48 PM EDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
548 PM EDT MON JUN 8 2015

MIZ067-074-082230-
INGHAM MI-JACKSON MI-
548 PM EDT MON JUN 8 2015

...SIGNIFICANT WEATHER ADVISORY...

AT 547 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
LESLIE...MOVING EAST AT 30 MPH.

PENNY SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
LESLIE...              STOCKBRIDGE...         BUNKER HILL...
DANSVILLE...           RIVES JUNCTION...      FITCHBURG...
MUNITH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN GRAND RAPIDS.

&&

LAT...LON 4232 8414 4230 8443 4247 8451 4261 8415
      4256 8414 4243 8414 4242 8413
TIME...MOT...LOC 2147Z 252DEG 25KT 4241 8437

LAURENS
Special weather statement, Jun 8, 6:47 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
647 PM EDT MON JUN 8 2015

MIZ066-082345-
EATON MI-
647 PM EDT MON JUN 8 2015

...SIGNIFICANT WEATHER ADVISORY...

AT 646 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
NASHVILLE...MOVING EAST AT 15 MPH.

PENNY SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
WESTERN LANSING...     CHARLOTTE...           EATON RAPIDS...
WAVERLY...             GRAND LEDGE...         POTTERVILLE...
BELLEVUE...            EDGEMONT PARK...       KALAMO...
OLIVET...              BROOKFIELD...          DIMONDALE...
VERMONTVILLE...        GRESHAM...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN GRAND RAPIDS.

&&

LAT...LON 4242 8507 4269 8507 4277 8460 4242 8460
TIME...MOT...LOC 2246Z 271DEG 14KT 4258 8504

LAURENS

The office that day

Everything else NWS Grand Rapids, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 7, 10:40 PM EDTSpecial Weather StatementGRRVan Buren65 min
Jun 7, 11:10 PM EDTSpecial Weather StatementGRRKalamazoo65 min
Jun 8, 7:14 AM EDTMarine Dense Fog AdvisoryGRR9 hr
Jun 8, 3:31 PM EDTSpecial Marine WarningGRR119 min
Jun 8, 3:38 PM EDTSpecial Weather StatementGRRKalamazoo37 min
Jun 8, 5:48 PM EDTSpecial Weather StatementGRRIngham42 min
Jun 8, 6:47 PM EDTSpecial Weather StatementGRREaton58 min
Jun 8, 7:14 PM EDTSpecial Weather StatementGRRCalhoun61 min

Nearby

Severe Thunderstorm Warnings in Michigan, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.